Ask a doctor

Side Effects of Botox Injections for TMJ?

I had Botox injections in my face due to TMJ problems. My TMJ was caused due to trama to my face a year and a half ago. My oral surgeon injected Botox deep into my muscles in my face. For some reason he had to put it into my gums to reach my muscles.

As a result I am suffering from soft pallate paralysis. I have a hard time talking and swallowing. Is there anything I can do to regain function of my soft palate? Is this a normal tratment to TMJ disorder? Please help with some advice.

Doctor Answers (1)

Botox for TMJ, Stick with a Good Bite Block

+1

Hi Marie,

Sorry to hear about your misfortune with Botox injections to your TMJ. Unfortunately we hear about side effects from these injections all too often.

Time is the best medicine for you. Your soft palate function, talking, and swallowing will get better, hopefully sooner than later.

I would avoid these injections in the future, and stick with a costomized bite block.

I hope that you are back to normal very soon.

Dr. P


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.